| Model Number |
453970 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment of the proximal rca.After unpacking prior to use, it was detected that the first orsiro mission had struts sticking out.A second orsiro mission was deployed successfully.
Additional Manufacturer Narrative
Combination product: yes.
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation confirmed that the stent is severely deformed at its proximal end, i.E.Several struts are strongly bent.Stent imprints on the exposed balloon surface indicate that the bent struts were initially crimped on the balloon.Outside of the deformed zone the crimped diameter of the stent complies with the specification.In addition, a strong kink was observed in device shaft about 22 mm distal to guide wire exit port.The stent protector was not returned.A reference stent protector could not be applied over the deformed struts without bending them further.It can therefore be excluded beyond reasonable doubt that the damage was already present on delivery of the instrument.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every balloon catheter undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.